Friday, November 11, 2011
Yes, I really am. I see you rolling your eyes out there. Many of you, who have read my musings for a while probably even knew this type of column was coming, so I’m just putting it out there for you to decide how far down you wish to read this week.
BEFORE I even start-let me tell you all something, you might have noticed that for some reason, my favorite blogs are no longer on the left side of the page (or anywhere). I did NOT do this! I swear, I have no idea what has happened to cause their disappearance! I went through the template settings-they’re there and all the check marks seem to be saying that they should be showing-but obviously, they ARE NOT. If anyone has a clue as to what more I can re-check, please tell me. This only adds to my present snarky mood.
Nothing really happened to put my mood into gear-except I’m tending to send the blame at my latest round of prescribed prednisone. That stuff just puts my panties in a real knot.
As most of you know, I’m very open about my life with my arbitrary and close body inhabitant-rheumatoid arthritis. Through my years I’ve been as close to remission as any person with the disease can ever hope to be AND I’ve also been practically crawling the walls from the pain and the residual effects.
Such has been my life in the later form for almost the last year. About 2 months ago, it was decided that enough was enough and it was time to change my major medication for a different company. Basically what that means is that I stopped one which left my system pretty much on the same day as my first injection of the new drug.
Oh the joy. It takes about 8 weeks for the drug to get to its full height-so for me; I’ve termed it “RA purgatory”. Nothing has been going right. The rheumy decided after watching me squirm and hearing that I’ve had absolutely no relief from either the anti-inflammatory and/or the painkiller and found myself riding the old porcelain bus and living on ginger ale-put me on prednisone to tide me over until the meds were up and running.
I have a love/hate relationship with steroids. I feel their value when the pain relief comes, but hate things like my increased cravings for carbs and feeling like a balloon. It’s a part of life-a precarious part, but a part no less.
Steroids also make me moody, sarcastic and a pain-in-the-rear to live with-bless my husband. Pepper is quite understanding as well. I think our daughter and son are glad they no longer have to deal with mom and her steroid “banter”.
Anyway, back to my snarkiness. Monday I got an assignment that needed immediate attention. This magazine has a very short turnaround and I needed to get my subject corralled for an interview quickly. Ordinarily I’d be laid back and give the people time to get back to me.
This time, after the third voice message and accompanying e-mail-I started to send a blind CC to my editor. It took a bit of firm wording as well. I don’t like having to strong-arm someone I’m actually giving help too. But somehow on steroids, I was now starting to act like a heartless harpy.
Whatever, the man in question finally gave me a day and time and I was set for that one. And when all was said and done-the gentleman had a great sense of humor and that made for a terrific interview.
Next I got the okay to do a story on a man who teaches a form of stone art. He’s retiring and one of his students thought he’d make a great feature.
The editor of that paper agreed-but wanted me to know the man’s reputation as being a real, well, let’s just say that he and his wife were not highly thought of throughout this community and most saw them as being “trouble-causers”.
My question was-if they were so disagreeable, why did this student like him? Maybe because the class he taught was a dying art and he was the last person to teach it?
In my present state, I feel like asking him outright-why is it that while people like the way you teach this class-you have no real friends in this town???
But my underlying intelligence says that I’d better leave that question off my sheet while doing that interview. As of this writing, that may not matter-he hasn’t even bothered to return either of my phone calls.
At least I’ve been forewarned. I’m pretty good about dealing with nasty humans-I managed to not disown the woman who gave birth to my father until I was 19-if that’s not enough to show you my restraint, then let me tell you that I’ve also managed not to give a certain other woman who gave birth to someone I love the verbal thrashing she deserves in over 30 years.
A testament to my civility if there ever was one-I assure you. And that is the end of my snarky column. You see, I’m not feeling “kind” enough to come up with my usual endearing wrap up.
And regarding weird things happening on blogs, Blogger keeps wanting me to "sign in" with Google and when I do, I get an error and lose the comment I've posted. Very frustrating, especially when you have a home computer that is soooooooooooooooo slow at times.
Tomorrow's gonna be a better day.
FDA decided that it was a danger to the heart and took it off the market.
It was a VERY old painkiller, so why decide after numerous decades that those of us who could get some relief, shouldn't continue?